Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 15, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 9, 2011, 5:22 PM EDT for Greater Bridgeport Planning Region, Connecticut; Putnam County, Rockland County, Westchester County, New York. It was in force for 53 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 5:22 PM EDT (21:22 UTC)
- Expired
- Jun 9, 2011, 6:15 PM EDT
- In force
- 53 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Greater Bridgeport Planning Region, CT, Putnam County, NY, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 74 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 5:30 PM EDT | HAIL 0.75 | Mahopac, NY | |
| Jun 9, 5:30 PM EDT | HAIL 1 | Mahopac, NY | |
| Jun 9, 5:44 PM EDT | HAIL 0.75 | Trumbull, CT | |
| Jun 9, 5:45 PM EDT | MARINE TSTM WIND 44 | Bridgeport Airport, CT | ASOS- 38 KNOTS |
| Jun 9, 5:51 PM EDT | MARINE TSTM WIND 43 | Norwalk, CT | 37 KT WIND AT NORWALK MESONET |
| Jun 9, 6:02 PM EDT | FUNNEL CLOUD | Tarrytown, NY | LOOKING SOUTHWEST |
| Jun 9, 6:15 PM EDT | TSTM WND DMG | Stratfield, CT | TREES DOWN ACROSS TOWN |
| Jun 9, 6:15 PM EDT | HAIL 0.88 | Scarsdale, NY | NICKEL SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 2:34 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1610 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
863
WUUS51 KOKX 092122
SVROKX
CTC001-NYC079-087-119-092215-
/O.NEW.KOKX.SV.W.0015.110609T2122Z-110609T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
522 PM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
PUTNAM COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 615 PM EDT...
* AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH MOVING INTO THE REGION.
THE LINE OF STORMS IS MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL REACH THE COAST OF WESTCHESTER AND
SOUTHEASTERN CONNECTICUT AROUND 6 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4151 7344 4143 7322 4131 7307 4123 7312
4115 7310 4117 7318 4112 7325 4111 7336
4100 7356 4101 7363 4089 7378 4093 7391
4100 7390 4114 7424 4132 7398 4140 7395
4144 7398 4149 7393 4152 7353 4167 7350
TIME...MOT...LOC 2120Z 302DEG 36KT 4137 7387
$$
JST2 follow-up statements
518
WWUS51 KOKX 092141
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
541 PM EDT THU JUN 9 2011
CTC001-NYC079-087-119-092215-
/O.CON.KOKX.SV.W.0015.000000T0000Z-110609T2215Z/
PUTNAM NY-ROCKLAND NY-FAIRFIELD CT-WESTCHESTER NY-
541 PM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WESTCHESTER...FAIRFIELD...ROCKLAND AND PUTNAM COUNTIES...
AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STRONGEST STORM
WAS LOCATED NEAR PEEKSKILL...MOVING SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
YORKTOWN HEIGHTS AND BRIARCLIFF MANOR BY 545 PM...
MOUNT KISCO AND PLEASANTVILLE BY 550 PM...
ARMONK BY 555 PM...
BEDFORD BY 600 PM...
NEW CANAAN...WILTON AND NORWALK BY 615 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4131 7393 4150 7345 4130 7307 4123 7312
4115 7310 4117 7318 4112 7325 4111 7336
4100 7356 4101 7363 4089 7378 4093 7391
4100 7390 4114 7424
TIME...MOT...LOC 2139Z 285DEG 32KT 4123 7388
$$
JST243
WWUS51 KOKX 092213
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
613 PM EDT THU JUN 9 2011
NYC079-087-092218-
/O.CAN.KOKX.SV.W.0015.000000T0000Z-110609T2215Z/
PUTNAM NY-ROCKLAND NY-
613 PM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR ROCKLAND AND PUTNAM COUNTIES
IS CANCELLED...
THE STORMS HAVE MOVED INTO SOUTHERN WESTCHESTER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4093 7391 4104 7389 4130 7308 4123 7312
4115 7310 4117 7318 4112 7325 4111 7337
4102 7353 4102 7354 4100 7356 4101 7363
4089 7378
TIME...MOT...LOC 2208Z 285DEG 32KT 4116 7355
$$
CTC001-NYC119-092215-
/O.CON.KOKX.SV.W.0015.000000T0000Z-110609T2215Z/
FAIRFIELD CT-WESTCHESTER NY-
613 PM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WESTCHESTER AND FAIRFIELD COUNTIES...
AT 601 PM EDT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL WERE LOCATED NEAR MOUNT KISCO...MOVING SOUTHEAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4093 7391 4104 7389 4130 7308 4123 7312
4115 7310 4117 7318 4112 7325 4111 7337
4102 7353 4102 7354 4100 7356 4101 7363
4089 7378
TIME...MOT...LOC 2208Z 285DEG 32KT 4116 7355
$$
JSTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 5:09 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 9, 5:09 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
509 PM EDT THU JUN 9 2011
.SYNOPSIS...
BERMUDA HIGH OVER THE ATLANTIC WILL CONTINUE TO BRING HOT AND HUMID
CONDITIONS ACROSS THE AREA. A COLD FRONT WILL MOVE THROUGH THE
REGION TONIGHT THROUGH FRIDAY MORNING. THIS FRONT WILL STALL SOUTH
OF THE AREA ON FRIDAY AS HIGH PRESSURE SLIDES TO OUR NORTH. A WARM
FRONT APPROACHES ON SATURDAY AND PASSING JUST NORTH OF THE
REGION EARLY SUNDAY. A COLD FRONT PASSES THROUGH LATE SUNDAY
FOLLOWED BY HIGH PRESSURE FOR EARLY NEXT WEEK. LOW PRESSURE
APPROACHES FROM THE GREAT LAKES ON THURSDAY.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
WITH THE LINE OF SHOWERS AND THUNDERSTORMS MOVING INTO THE CWA
HAVE UPPED THE POPS TO CATEGORICAL AND LIKELY INTO EARLY THIS
EVENING...00Z. AND WITH THE WATCH UP CONTINUED THE ENHANCED
WORDING. HAVE RECEIVED REPORTS OF LARGE HAIL AND DAMAGING WIND GUSTS.
SEVERE THUNDERSTORM WATCH #452 IN EFFECT FOR OUR ENTIRE FORECAST
AREA THROUGH 10 PM EDT FOR SEVERE THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS.
A LINE OF RAPIDLY INTENSIFYING TSTMS MOVING SOUTHEAST ACROSS
SOUTH CENTRAL NEW YORK IS EXPECTED TO IMPACT THE LOCAL AREA BY 6
PM THIS AFTERNOON. AHEAD OF THIS LINE A FEW POP UP SCT
THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP. DUE TO THE
INSTABILITY OVER THE AREA...ANY STORMS THAT DEVELOP HAVE THE
POTENTIAL TO BECOME SEVERE...BUT WITH THE BULK OF THE FORCING WELL
NORTH OF THE REGION...WILL CONTINUE TO CARRY CHANCE POPS. TSTMS
WILL DIMINISH AS THEY MOVE OFFSHORE LATE THIS EVENING.
HEAT ADVISORY REMAINS UP FOR NYC AND MOST OF NE NJ THROUGH THIS
EVENING.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH FRIDAY NIGHT/...
SHOWERS AND THUNDERSTORMS TAPER OFF THROUGH THIS EVENING...AND
COLD FRONT SAGS SOUTH OF THE REGION BY LATE TONIGHT AND STALL
SOUTH OF THE REGION. WITH NORTHERLY WINDS AND A COOLER...LESS
HUMID AIRMASS BEGINS TO BUILD INTO THE REGION. LOW PRESSURE DEVELOPS
OVER THE MID-ATLANTIC ON FRIDAY...AND SOME DEVELOPING SHOWERS AND
THUNDERSTORMS WILL BEGIN TO PUSH EASTWARD TOWARDS WESTERN PORTIONS
OF THE FORECAST AREA. TEMPERATURES ON FRIDAY WILL BE SEVERAL
DEGREES ABOVE NORMAL...TOPPING OFF IN THE MID-UPPER 80S IN/AROUND
NYC AND IN THE LOW TO MID 80S ELSEWHERE. HIGHS WILL BE IN THE 70S
ALONG THE COAST.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
UPPER LOW OVER SOUTHERN ONTARIO SATURDAY SLIDES EAST SOUTHEAST TO
NEAR OTTAWA SUNDAY EVENING. THE TROUGH THEN SHARPENS EARLY IN THE
WEEK AS IT PRESSES SOUTHEAST ACROSS NEW ENGLAND ON MONDAY. RIDGING
BUILDS IN ON TUESDAY CONTINUING INTO WEDNESDAY. ANOTHER SHORT WAVE
APPROACHES LATE THURSDAY.
LATEST 09Z SREF AND 12Z DETERMINISTIC NCEP RUNS SHOW GOOD AGREEMENT
IN THE SYNOPTIC SCALE MASS FIELDS THROUGH SUNDAY. UPPER LOW DRIVES
SURFACE LOW FROM LAKE HURON ON SATURDAY INTO QUEBEC ON SUNDAY.
SURFACE FRONT TO THE SOUTH ALONG THE DELMARVA SATURDAY MORNING WORKS
ITS WAY NORTH WITH ESE SURFACE FLOW THROUGH THE AFTN TO A POSITION
OFF THE SOUTH JERSEY COAST. THUS...WITH OVER-RUNNING AND ESE LOW
LEVEL FLOW...EXPECTING A CLOUDY DAY GOOD THREAT OF SHOWERS AND A
CHANCE FOR ELEVATED CONVECTION AS SOUNDINGS SHOWING UP TO A 1000
J/KG OF ELEVATED CAPE. RIDGING FROM HIGH OVER THE GULF OF MAINE
SHOULD LIMIT EASTERN SECTIONS TO CHC POPS.
WARM FRONT LIFTS NORTH OVERNIGHT WITH CONTINUED LIKELY POPS.
THINKING IS THAT THE TRAILING COLD FRONT COMES ACROSS ON SUNDAY. NAM
IS FASTER WITH THIS THAN GFS...BUT THIS IS WELL WITHIN THE SPREAD OF
UNCERTAINTY SEEN IN THE SREF. THUS...WE KEEP THE LIKELY POP GOING
THROUGH THE DAY ON SUNDAY. WHILE IT CLEARLY WILL NOT RAIN THE
ENTIRE WEEKEND...DO NOT FEEL IT IS POSSIBLE TRY TO TIME OUT THE
PERIODS OF PCPN THAT WILL AFFECT US...OR ATTEMPT TO DO SUCH AT THIS
TIME. IN FACT...EXPECT THERE TO BE SIGNIFICANT PERIODS OF DRY WX.
SO...WOULD NOT CANCEL OUTDOOR PLANS FOR THE WEEKEND...BUT BE
THINKING OF A CONTINGENCY AND CHECK BACK TOMORROW AND THROUGH THE
WEEKEND FOR FCST UPDATES.
COLD ADVECTION ON MONDAY WITH UPPER TROUGH PASSAGE. INCREASED THE
CUMULUS IN THE AFTERNOON...WITH SLIGHT CHANCE FOR SHOWERS DUE TO
STEEP LOW LEVEL LAPSE RATES...SUBSIDENCE ALOFT WOULD SUPPRESS THE
TSTM POTENTIAL.
SW OVERRUNNING SETS UP ON WEDNESDAY NIGHT WITH WARM FRONT LIFTING
NORTH EARLY ON THURSDAY AS SURFACE LOW PRESSURE PASSES NORTH. CHC
POPS USED.
TEMPS THROUGH THE PERIOD ARE CLOSE TO SEASONABLE AND MOS GUIDANCE.
DID LOWER TEMPS FROM GUIDANCE SLIGHTLY ON SATURDAY DUE TO CLOUD
COVER...PCPN AND SOUTHEAST FLOW.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT WILL MOVE THROUGH THE REGION FROM THE WEST THIS EVENING.
EXPECT SCATTERED SHOWERS/TSTMS THROUGH 01-02Z. SOME OF THESE
STORMS WILL BE QUITE STRONG. SUB VFR CONDITIONS LIKELY...WITH
BRIEF LIFR OR VLIFR.
IN TERMS OF WINDS...SEA BREEZE HAS DEVELOPED OVER COASTAL
TERMINALS WITH S FLOW...AND GENERAL SW FLOW HAS DEVELOPED INLAND.
GUSTS ARE LIKELY AS WINDS ALOFT INCREASE. THIS GENERAL FLOW MAY
BE DISRUPTED AS TIMES BY OUTFLOW BOUNDARIES FROM DISTANT TSTMS
WITH WIND DIRECTIONS CHANGING QUICKLY OR BECOMING VARIABLE.
COLD FRONT MOVES TONIGHT...WITH VFR CONDITIONS PREVAILING AND
WINDS BECOMING NW.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AMENDMENTS LIKELY WITH ASSOCIATED CIGS/VSBYS
IN APPROACHING TSTMS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.
KJFK FCSTER COMMENTS: AMENDMENTS LIKELY WITH ASSOCIATED CIGS/VSBYS
IN APPROACHING TSTMS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.
KLGA FCSTER COMMENTS: AMENDMENTS LIKELY WITH ASSOCIATED CIGS/VSBYS
IN APPROACHING TSTMS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.
KTEB FCSTER COMMENTS: AMENDMENTS LIKELY WITH ASSOCIATED CIGS/VSBYS
IN APPROACHING TSTMS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.
KHPN FCSTER COMMENTS: AMENDMENTS LIKELY WITH ASSOCIATED CIGS/VSBYS
IN APPROACHING TSTMS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.
KISP FCSTER COMMENTS: AMENDMENTS LIKELY WITH ASSOCIATED CIGS/VSBYS
IN APPROACHING TSTMS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.
OUTLOOK FOR 18Z FRIDAY THROUGH MONDAY...
FRI - SUN...PERIODS OF SUB-VFR POSSIBLE IN SHOWERS/TSTMS.
MON - TUE...VFR. GUSTY NW WINDS PSBL.
&&
.MARINE...
SUB SCA CONDS EXPECTED THROUGH FRIDAY NIGHT.
WINDS AND SEAS REMAIN BELOW SCA LEVELS THROUGH THE WEEKEND
AS A WARM FRONT APPROACHES SATURDAY AND PASSES NORTH. FOG COULD BE
AN ISSUE SAT NIGHT...THOUGH NOT CURRENTLY IN THE FCST.
COLD FRONT PASSES THROUGH LATE SUNDAY WITH STRONG NW FLOW
POTENTIALLY GUSTING TO SCA LEVELS ON MONDAY.
&&
.HYDROLOGY...
LOCALIZED HEAVY RAINFALL WITH ANY STRONG TO SEVERE THUNDERSTORMS
THIS EVENING...WITH RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR.
SLOW MOVING FRONTAL SYSTEM SAT NIGHT INTO SUNDAY NIGHT WILL MOST
LIKELY BRING AREAL QPF OF 1/4 TO 1/2 INCH. LOCALLY HIGHER AMOUNTS
ARE POSSIBLE WITH ANY HEAVIER CONVECTION.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ072>075-176-
178.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ004-006-
103>108.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...PW
MARINE...
HYDROLOGY...
CLIMATE...Hazardous weather outlook, Jun 9, 2:47 PM EDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 247 PM EDT THU JUN 9 2011 CTZ011-012-101900- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 247 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ078>081-101900- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 247 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-CTZ005>010-NJZ002-NYZ067>071-177-179-101900- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-NORTHERN FAIRFIELD-NORTHERN NEW HAVEN- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHERN NASSAU- SOUTHERN NASSAU- 247 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ004-006-103>108-NYZ072>075-176-178-101900- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- SOUTHERN QUEENS- 247 PM EDT THU JUN 9 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-355-101900- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 247 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 9, 3:37 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
337 PM EDT THU JUN 9 2011
NJZ002-NYZ067-069-092030-
ORANGE-ROCKLAND-WESTERN PASSAIC-
337 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORM WILL IMPACT PASSAIC...ROCKLAND AND SOUTHERN
ORANGE COUNTIES...
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF UNIONVILLE...MOVING EAST AT
25 MPH.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4140 7396 4132 7398 4129 7395 4127 7397
4124 7397 4122 7394 4113 7394 4113 7444
4119 7438 4132 7464
NVLocal storm report, Jun 9, 3:49 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
349 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL MONTGOMERY 41.52N 74.24W
06/09/2011 M0.75 INCH ORANGE NY EMERGENCY MNGR
0338 PM HAIL MONTGOMERY 41.52N 74.24W
06/09/2011 M1.00 INCH ORANGE NY TRAINED SPOTTER
&&
LNLocal storm report, Jun 9, 3:58 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
358 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL MONTGOMERY 41.52N 74.24W
06/09/2011 M1.50 INCH ORANGE NY CITY OFFICIAL
MONTGOMERY AIRPORT
&&
LNLocal storm report, Jun 9, 4:10 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
410 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL NEWBURGH 41.50N 74.02W
06/09/2011 M1.75 INCH ORANGE NY TRAINED SPOTTER
TREES AND WIRES DOWN ALSO
&&
LNLocal storm report, Jun 9, 5:07 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
507 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL MONTGOMERY 41.52N 74.24W
06/09/2011 M0.75 INCH ORANGE NY EMERGENCY MNGR
0338 PM HAIL MONTGOMERY 41.52N 74.24W
06/09/2011 M1.00 INCH ORANGE NY TRAINED SPOTTER
0344 PM HAIL MONTGOMERY 41.52N 74.24W
06/09/2011 M1.75 INCH ORANGE NY CITY OFFICIAL
MONTGOMERY AIRPORT
0345 PM HAIL MONTGOMERY 41.52N 74.24W
06/09/2011 M1.50 INCH ORANGE NY CITY OFFICIAL
MONTGOMERY AIRPORT
0408 PM HAIL NEWBURGH 41.50N 74.02W
06/09/2011 M1.00 INCH ORANGE NY TRAINED SPOTTER
0409 PM HAIL NEWBURGH 41.50N 74.02W
06/09/2011 M1.00 INCH ORANGE NY TRAINED SPOTTER
0410 PM HAIL NEWBURGH 41.50N 74.02W
06/09/2011 M1.75 INCH ORANGE NY TRAINED SPOTTER
0410 PM TSTM WND DMG NEWBURGH 41.50N 74.02W
06/09/2011 ORANGE NY TRAINED SPOTTER
TREES AND WIRES DOWN
0457 PM TSTM WND DMG BROOKFIELD 41.48N 73.41W
06/09/2011 FAIRFIELD CT TRAINED SPOTTER
LARGE TREE DOWN ON ROUTE 7 JUST NORTH OF 202. ROAD
CLOSED.
&&
LNLocal storm report, Jun 9, 5:12 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
512 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM FUNNEL CLOUD 1 E NEWBURGH 41.50N 74.00W
06/09/2011 ORANGE NY TRAINED SPOTTER
TWO FUNNEL CLOUDS SEEN TO THE EAST
&&
LNThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:22 PM EDT | Special Weather Statement | OKX | 53 min | |
| Jun 8, 9:33 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 57 min |
| Jun 9, 1:35 AM EDT | Special Weather Statement | OKX | 40 min | |
| Jun 9, 1:44 AM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 46 min |
| Jun 9, 2:16 AM EDT | Special Weather Statement | OKX | 29 min | |
| Jun 9, 9:38 AM EDT | Special Weather Statement | OKX | 67 min | |
| Jun 9, 10:31 AM EDT | Special Weather Statement | OKX | 1 min | |
| Jun 9, 4:18 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 57 min |
| Jun 9, 4:55 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 68 min |
| Jun 9, 5:09 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 71 min |
| Jun 8, 10:14 PM EDT | Special Marine Warning | OKX | 31 min | |
| Jun 9, 2:12 AM EDT | Special Marine Warning | OKX | 48 min | |
| Jun 9, 2:47 AM EDT | Special Weather Statement | OKX | Suffolk | 28 min |
| Jun 9, 3:15 PM EDT | Special Weather Statement | OKX | Orange | 60 min |
| Jun 9, 3:20 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam | 55 min |
| Jun 9, 3:37 PM EDT | Special Weather Statement | OKX | Rockland | 53 min |
| Jun 9, 3:48 PM EDT | Areal Flood Advisory | OKX | Orange | 57 min |
| Jun 9, 4:10 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam | 65 min |
| Jun 9, 4:38 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 69 min |
| Jun 9, 5:27 PM EDT | Special Marine Warning | OKX | 80 min | |
| Jun 9, 6:07 PM EDT | Severe Thunderstorm Warning | OKX | Bronx | 23 min |
| Jun 9, 6:14 PM EDT | Special Weather Statement | OKX | Nassau, Suffolk | 61 min |
| Jun 9, 6:23 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 22 min |
| Jun 9, 6:30 PM EDT | Special Weather Statement | OKX | Rockland | 30 min |
| Jun 9, 6:59 PM EDT | Special Weather Statement | OKX | Bronx, Kings, Nassau, New York, Queens | 61 min |
| Jun 9, 7:57 PM EDT | Special Weather Statement | OKX | Kings, Queens, Richmond | 48 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Connecticut, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.